Jump to content

Sarah Tee

Members
  • Posts

    100
  • Joined

  • Last visited

Profile Information

  • Location
    Australia
  • Interests
    Possible dysautonomia – OI, fatigue, head pressure, muscle weakness that all wear off in evening (no tachycardia or BP issues) – awaiting specialist appointment

Recent Profile Visitors

The recent visitors block is disabled and is not being shown to other users.

Sarah Tee's Achievements

Rookie

Rookie (2/14)

  • Dedicated Rare
  • Conversation Starter Rare
  • First Post Rare
  • Collaborator Rare
  • Week One Done Rare

Recent Badges

0

Reputation

  1. I did put a link to the abdominal support, but apparently that isn't allowed. Sorry I can't show you what it looks like because I'm certainly not going to post pics modelling it 🙂 !!! What are you waiting on in the post, medical or otherwise?
  2. I'm impatiently waiting for ... buffered salt tablets and Tubigrip abdominal supports. Not so glamorous but hopefully helpful!
  3. Wow, what a change! That is very heartening. Sorry you had to go to the hospital, but it is good that your doctor took the bleeding seriously. Hope it gets sorted out soon.
  4. I probably can't word this very well, but I feel that the idea that "you can't have it because it is rare" is not logical when looking at a single patient. All they could say is that it is unlikely, but the only disease you "can't have" would be one that didn't exist! For instance, I just did a quick check and found a reference that the estimated incidence is 5 in 100,000 (presumably in America). If your symptoms are consistent with a CSF leak, then why can't you be one of those five people? But, if you don't think your doctor will react well, what about asking to see an ENT specialist about your nasal and ear discharge without mentioning CSF leak? If you list all the symptoms that point towards a CSF leak without actually saying that term, the ENT specialist might come up with it independently. Or you could fudge things a little and say "Well, my previous doctor did discuss the possibility of a CSF leak with me, what do you think?" – leaving out the fact that the previous doctor said it was impossible!
  5. Good for you, @Heartbroken! I have got two important appointments coming up, so I will be looking back at this thread to try to be prepared, and also to remind myself that you can always go back to ask questions or get clarification.
  6. I agree with KiminOrlando about asking more questions. If you or the doctor aren't clear on why you are taking it, and what the risks and possible benefits are, then that is a bad situation. I was prescribed hydrocortisone with the same vague "Let's give it a try" and it didn't go well. I am fine now, but going into it uninformed wasn't good. Also, subsequent doctors now ask me why I was prescribed it and I have to say "I don't know". Your doctor may have thought things through (mine didn't), but you won't know until you can discuss it further. You obviously tried to ask questions and didn't get any good answers, so it will be up to you to be a bit assertive. It's not easy. They should do it, but sometimes we have to fill the gap.
  7. https://www.ehlers-danlos.com/echo/ It's a knowledge exchange / teaching program for doctors, and an advocacy program for patients and families. There's a short video explaining it here: https://m.youtube.com/watch?v=MZoYRL73MA8 Wouldn't it be great if there was something like this for dysautonomia as well? Although, given that there is some overlap (e.g. people with EDS may have POTS), there could be good effects that transfer across.
  8. @EH89, I found a resource on Facebook: https://m.facebook.com/groups/270234122634/ If you join this group, there is a PDF with quite a decent list of specialists. Hope you can find someone listed in Sydney.
  9. I just wanted to post here for any Aussies/Kiwis that the Facebook group "POTS and Dysautonomia Australia and NZ" has a list of specialists available as a PDF. It has a lot more names than the Dysautonomia International list (probably because it is informal and patient maintained). You can find the group here: https://m.facebook.com/groups/270234122634/ It seems like a well-moderated group and I also got some GP recommendations from them, which is great.
  10. Just a quick update: I am now on one tablet per day (up from a half). The metallic taste is making a reappearance but I am hoping it will go. I forgot to mention another side effect: two small bruises on my leg, and two sore spots, one on my leg and one on my hand near the knuckle. I don't normally get this, and I hadn't injured myself to account for it, so I'm pretty sure it's the fludro. I'm not worried, just keeping an eye on it. The bruises went away. The sore spots are sticking around, but they only hurt if I press on them. If it gets more widespread I'll consult with my endocrinologist. Just wanted to mention this in case it is useful for someone else down the line.
  11. @Nin, I am not a typical case – treatments seem to work for me once (one day), then stop working. Unfortunately, it seems the fludro is following that pattern too, but I'm not giving up yet. My endocrinologist will increase the dose this week if my blood test is okay. On the day it worked, I felt a lot better. Not 100%, but it really took the edge off my fatigue. I also didn't have the afternoon slump I usually get when I get so exhausted that I have to lie down. I was a bit worried I might get bad side effects, so I didn't go out for a walk, but I pottered around the house and garden and did some cooking and vacuuming with no trouble. I wish it had kept working like that, but after the first day I have been up and down a bit. Some days it seems to help a little bit, other days I feel the same as before. I am not typical though, so please don't be discouraged by my experience.
  12. I'm so glad to hear you have two positive appointments set up. I do hope they both go well for you.
  13. @Nin, I've been taking a small dose for a fortnight now. I did have mild side effects in the first week: nausea and a metallic taste in my mouth. I also felt non-specifically "stirred up" physically, in the way that you often do when starting a medication. In the second week, all this disappeared. To be honest, I struggled with the side effects the first week. Even though I would classify them as mild, coming on top of everything else, I found it hard, especially with chugging down extra fluids. (I have semi-failed bowel surgery that already makes me bloated.) I actually stopped taking it for two days – I know this is bad – and had to give myself a pep talk and get a few hugs from family to get back on track. When I did restart, the side effects were less and then dwindled to nothing. My endocrinologist started me on half a tablet (50 micrograms). She was concerned it might raise my blood pressure. It did not. (I don't have BP or heart rate abnormalities but my blood pressure is borderline high.) I am to have a blood test on Monday to check potassium levels etc. If all looks good, she will increase the dose. If my potassium is down, I will start a supplement and she will look at raising the fludro in another couple of weeks. Just my experience but I hope it is helpful for you. Sarah (in Australia)
  14. @merkat30, I was just reading an interesting article ... it's pretty long, but I think this quote from it could help with your complaint. Also, I know it's hard, but when writing your complaint, make sure to use unemotional language. Pretend you are writing a police report. Instead of using words like "horrid" or "rude", describe what happened in neutral terms (while still making it clear that he did a bad job). For example, he failed to explain x, he did not look at test y, when I asked him about z he dismissed my concerns and refused to explain his reasons, he stated that I had anxiety without any reference to diagnostic criteria or assessment, he stated this about migraines but current best practice says that, etc. etc. Unfortunately there is a bias against women and if you use emotional words in your complaint you are less likely to be taken seriously. I do hope you find someone else who can listen and actually help you soon.
  15. It seems very strange to me that non-psychiatrists are diagnosing patients as having psychiatric disorders. I mean, if psychiatrists started telling their patients "Oh, you have diabetes, you have a heart murmur, you have coeliac disease" they would get in a lot of trouble. So why do neurologists or cardiologists think they can tell patients they have anxiety or other psychiatric disorders? It's like a kind of disrespect for psychiatric diagnosis – "Oh, anyone can do that". Just like a psychiatrist could only say "I think you might have POTS. Will you see a cardiologist?", a non-psychiatrist should only say "I think it's important we rule out anxiety. Will you see a psychiatrist?"
×
×
  • Create New...